Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 241, NWS Springfield, MO

September 6, 2012Cedar County, St. Clair County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Sep 6, 2012, 11:45 AM CDT for Cedar County, St. Clair County, Missouri. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2012, 11:45 AM CDT (16:45 UTC)
Expired
Sep 6, 2012, 12:30 PM CDT
In force
45 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cedar County, MO, St. Clair County, MO

What was reported inside it

TimeReportWhereRemark
Sep 6, 11:46 AM CDTTSTM WND DMGEl Dorado Springs, MOSEVERAL TREES WERE REPORTED DOWN IN THE CITY. POWER WAS REPORTED OUT.
Sep 6, 11:50 AM CDTHAIL 0.75El Dorado Springs, MO
Sep 6, 12:19 PM CDTTSTM WND DMG4 W Humansville, MOLARGE LIMBS WERE REPORTED DOWN AND A CEDAR TREE WAS UPROOTED AT THE CIRCLE OF HOPE GIRLS RANCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 841 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
841 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1845 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

052 
WUUS53 KSGF 061645
SVRSGF
MOC039-185-061730-
/O.NEW.KSGF.SV.W.0241.120906T1645Z-120906T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1145 AM CDT THU SEP 6 2012

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CEDAR COUNTY IN SOUTHWEST MISSOURI...
  ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 1230 PM CDT

* AT 1142 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 12 MILES NORTH OF EL DORADO SPRINGS TO 9 MILES
  WEST OF STOCKTON...AND MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
           DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  EL DORADO SPRINGS...LOWRY CITY...OSCEOLA AND STOCKTON.

THIS WARNING ALSO INCLUDES STOCKTON LAKE AND TRUMAN LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR TRUMAN AND STOCKTON LAKES...GET AWAY FROM THE WATER 
AND MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING 
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE 
SHELTER NOW.

&&

LAT...LON 3820 9351 3791 9351 3791 9356 3783 9357
      3783 9363 3775 9363 3774 9361 3764 9362
      3764 9401 3790 9407 3814 9406 3821 9366
      3821 9357 3822 9356
TIME...MOT...LOC 1645Z 254DEG 24KT 3805 9399 3770 9394

HAIL...0.75IN
WIND...60 MPH

$$

BOXELL
2 follow-up statements
433 
WWUS53 KSGF 061701
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1201 PM CDT THU SEP 6 2012

MOC039-185-061730-
/O.CON.KSGF.SV.W.0241.000000T0000Z-120906T1730Z/
CEDAR MO-ST. CLAIR MO-
1201 PM CDT THU SEP 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. CLAIR AND
CEDAR COUNTIES UNTIL 1230 PM CDT...

AT 1156 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 11 MILES SOUTHWEST OF LOWRY CITY TO STOCKTON...
AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
EL DORADO SPRINGS...LOWRY CITY...OSCEOLA AND STOCKTON.

THIS WARNING ALSO INCLUDES STOCKTON LAKE AND TRUMAN LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR TRUMAN LAKE OR STOCKTON LAKE...GET AWAY FROM THE WATER 
AND MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING 
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE 
SHELTER NOW.

&&

LAT...LON 3820 9351 3791 9351 3791 9357 3783 9357
      3783 9363 3775 9363 3774 9361 3764 9362
      3765 9394 3775 9396 3790 9405 3814 9406
      3821 9366 3821 9357 3822 9356
TIME...MOT...LOC 1701Z 254DEG 24KT 3808 9386 3773 9381

HAIL...0.75IN
WIND...60 MPH

$$

BOXELL
318 
WWUS53 KSGF 061708
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1208 PM CDT THU SEP 6 2012

MOC039-185-061730-
/O.CON.KSGF.SV.W.0241.000000T0000Z-120906T1730Z/
CEDAR MO-ST. CLAIR MO-
1208 PM CDT THU SEP 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. CLAIR AND
EASTERN CEDAR COUNTIES UNTIL 1230 PM CDT...

AT 1205 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES SOUTHWEST OF LOWRY CITY TO STOCKTON...AND
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...PUBLIC. THE PUBLIC HAS REPORTED TREES DOWN IN STOCKTON AND 
EL DORADO SPRINGS. 

IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
         BROKEN.

LOCATIONS IMPACTED INCLUDE...
LOWRY CITY...OSCEOLA AND STOCKTON.

THIS WARNING ALSO INCLUDES STOCKTON LAKE AND TRUMAN LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR TRUMAN LAKE OR STOCKTON LAKE...GET AWAY FROM THE WATER 
AND MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING 
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE 
SHELTER NOW.

&&

LAT...LON 3820 9351 3791 9351 3791 9357 3783 9357
      3783 9363 3775 9363 3774 9361 3764 9362
      3765 9383 3790 9398 3815 9398 3821 9366
      3821 9357 3822 9356
TIME...MOT...LOC 1707Z 254DEG 24KT 3809 9381 3774 9376

HAIL...<.75IN
WIND...60 MPH

$$

BOXELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 10:56 AM CDT, 49 minutes earlier.

Area forecast discussion, Sep 6, 10:56 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1056 AM CDT THU SEP 6 2012

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...
/ISSUED 1045 AM CDT THU SEP 6 2012/

A CLUSTER OF THUNDERSTORMS CONTINUES TO TRACK FROM SOUTHEASTERN
KANSAS INTO FAR WEST CENTRAL MISSOURI LATE THIS MORNING AND HAS SHOWN
A GRADUAL INCREASE IN INTENSITY.

THIS CONVECTION WAS SUPPORTED BY A SUBTLE MID LEVEL SHORTWAVE AS
DEPICTED BY WATER VAPOR IMAGERY ACROSS SOUTH CENTRAL KANSAS AND
NORTH CENTRAL OKLAHOMA. IN ADDITION...THIS ACTIVITY WAS RIDING
EAST ALONG A WEAK BOUNDARY THAT STRETCHED FROM SOUTHEASTERN
KANSAS INTO THE NORTHERN OZARKS FROM NEAR NEVADA TO ROLLA. AN AXIS
OF HIGH 700 MB MOISTURE AND PRECIPITABLE WATER VALUES NEAR 1.8WERE
ALSO SUPERIMPOSED ALONG THIS BOUNDARY.

WITH THAT SAID...THE EXPECTATION IS FOR THIS CLUSTER OF STORMS TO
REMAIN IN TACT AND TRACK EASTWARD ACROSS CENTRAL MISSOURI OR
NORTHERN OZARKS INTO THE AFTERNOON HOURS. NEAR TERM MODELS SUGGEST
A SIMILAR SCENARIO. THE HIGHEST CHANCE FOR STORMS WILL EXTEND FROM
THE NEVADA AREA EAST TO THE LAKE OF THE OZARKS AND TRUMAN LAKE
REGIONS THEN TO ROLLA. ADDITIONAL STORMS COULD DEVELOP ALONG
RESULTING OUTFLOW BOUNDARIES.

STRONG TO SEVERE STORMS WILL BE POSSIBLE GIVEN MODERATE INSTABILITY
ON THE ORDER OF 2000-3000 J/KG BY THIS AFTERNOON. THETA-E
DIFFERENTIALS ON THE ORDER OF 25 TO 30 SUGGEST THE POTENTIAL FOR
STRONG IF NOT DAMAGING DOWN BURST WINDS. HAIL WILL BE POSSIBLE IN
THE STRONGER UPDRAFTS BUT HAIL SIZE SHOULD BE INHIBITED BY HIGH
FREEZING LEVELS.

THE CHANCE OF THUNDERSTORMS WILL BE INCREASED ACROSS CENTRAL
MISSOURI AND PORTIONS OF SOUTHERN MISSOURI HEADING INTO THIS
AFTERNOON.

FOSTER

&&

.DISCUSSION...

MAIN FOCUS WILL BE WITH CONVECTIVE PRECIPITATION CHANCES AND
SEVERE STORM POSSIBILITIES BOTH TODAY AND AGAIN ON FRIDAY.

CURRENTLY...WEAK FRONTAL BOUNDARY STRETCHES FROM SOUTHEAST KANSAS
INTO CENTRAL MISSOURI. SOME SCATTERED CONVECTION HAS DEVELOPED
OVER SOUTH CENTRAL KANSAS IN THE VICINITY OF THIS FRONT AND SOME
UPPER LEVEL ENERGY.

FRONT IS EXPECTED TO SLOWLY DRIFT SOUTH AND DIMINISH OVER THE
OZARKS THIS AFTERNOON WITH SOME UPPER LEVEL ENERGY MOVING INTO THE
AREA FROM THE WEST. AFTERNOON ML CAPES OF 1500-2500 J/KG WITH WEAK
TO NO INHIBITION SHOULD YIELD A FEW STORMS DURING THE AFTERNOON
ACROSS THE AREA. HAVE THE BEST OPPORTUNITY OVER SOUTHERN MISSOURI
INTO SOUTHEAST KANSAS DURING THE AFTERNOON. SOME OF THE ACTIVITY
CURRENTLY OVER NEAR ICT MAY MAKE IT INTO SOUTHEAST KANSAS AND FAR
WESTERN MISSOURI DURING THE MORNING.

BY TONIGHT...A STRONG UPPER LEVEL WAVE WILL BEGIN TO DROP
SOUTHEAST ACROSS THE NORTHERN PLAINS AND UPPER MISSISSIPPI VALLEY
REGIONS AND WILL SEND A STRONG SURFACE FRONT SOUTHEAST INTO
CENTRAL KANSAS AND NORTHERN MISSOURI BY 12Z FRI. CONVECTION IS
EXPECTED TO DEVELOP AHEAD OF THE FRONT AND MAY PUSH INTO THE
NORTHWESTERN PORTION OF THE CWA BY FRIDAY MORNING.

THE BETTER CHANCE OF THUNDERSTORMS WILL BE FRIDAY INTO FRIDAY
EVENING AS THE STRONG FRONT/UPPER LEVEL TROUGH SWING THROUGH.
SEVERITY WILL LIKELY DEPEND UPON HOW MUCH SURFACE HEATING CAN
OCCUR AHEAD OF THE FRONT FRIDAY. EARLIER PRECIPITATION AND CLOUD
COVER COULD LIMIT AFTERNOON INSTABILITY ALTHOUGH MODELS STILL
SUGGESTING AROUND 1500-2000 J/KG OF CAPE WITH SUFFICIENT 0-6KM
WIND SHEAR FOR A SEVERE RISK. MAIN RISK WILL LIKELY BE WITH
DAMAGING STRAIGHT LINE WINDS AS A LINE OF STORMS IS EXPECTED TO
DEVELOP ALONG AND AHEAD OF THE FRONT. LARGE HAIL WOULD ALSO BE
POSSIBLE IF A DECENT AMOUNT OF CAPE CAN BE REALIZED.

THIS SHOULD BE A FAIRLY PROGRESSIVE SYSTEM AND SHOULD CLEAR THE
PRECIPITATION OUT OF THE AREA BY 12Z SAT. A MUCH COOLER AND DRIER
AIR MASS WILL MOVE IN BEHIND THE CONVECTION AND FRONT AND LINGER
THROUGH THE WEEKEND.

BY TUESDAY OF NEXT WEEK...UPPER TROUGH WILL SHIFT EAST AND BE
REPLACED WITH AN UPPER LEVEL RIDGE OVER THE CENTRAL U.S. AND A
RETURN TO WARMER TEMPERATURES OVER THE REGION.

LINDENBERG

&&

.AVIATION...

PILOTS FLYING IN AND OUT OF THE SOUTHWEST MISSOURI AIRPORTS CAN
EXPECT MAINLY VFR CONDITIONS OVER THE NEXT 24 HOURS.

PILOTS SHOULD MONITOR RADAR TRENDS THROUGH TODAY AS AN ISOLATED
THUNDERSTORM OR TWO CAN NOT BE RULED OUT.

A STRONG STORM SYSTEM WILL APPROACH THE OZARKS FROM THE NORTHWEST BY
FRIDAY.  A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL IMPACT
SOUTHERN MISSOURI WITH WIDESPREAD RAINFALL.  THIS ACTIVITY WILL
LIKELY LOWER FLIGHT CATEGORIES THROUGH MUCH OF THE DAY ON FRIDAY.

CRAMER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Sep 6, 11:03 AM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1103 AM CDT THU SEP 6 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071615-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1103 AM CDT THU SEP 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED LIGHTNING RISK.
  ELEVATED EXCESSIVE HEAT RISK.

DISCUSSION...

  A CLUSTER OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL
  TRACK EAST ACROSS CENTRAL AND PORTIONS SOUTHERN MISSOURI INTO
  THIS AFTERNOON. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE
  POSSIBLE ACROSS THE OUTLOOK AREA.

  THE GREATEST RISK FOR THUNDERSTORMS AND ACCOMPANYING SEVERE
  WEATHER WILL OCCUR FROM THE NEVADA AREA EAST TO THE LAKE OF THE
  OZARKS AND TRUMAN LAKE REGION THEN TO THE ROLLA AREA.

  SOME STORMS MAY BECOME SEVERE WITH A LIMITED RISK FOR DAMAGING
  WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS.

  AFTERNOON HEAT INDEX VALUES WILL REACH THE MID 90S TO AROUND
  102 TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  THE GREATEST RISK FOR SEVERE WEATHER WILL OCCUR ON FRIDAY. THE
  RISK OF SEVERE STORMS COULD INCREASE ON FRIDAY DEPENDING ON THE
  AMOUNT OF INSTABILITY THAT DEVELOPS. THE MAIN SEVERE WEATHER
  RISK WOULD BE WITH DAMAGING STRAIGHT LINE WIND. IF ENOUGH
  INSTABILITY CAN DEVELOP...THEN LARGE HAIL WOULD ALSO BE
  POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Special weather statement, Sep 6, 10:16 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1016 AM CDT THU SEP 6 2012

KSZ073-061545-
BOURBON KS-
1016 AM CDT THU SEP 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR BOURBON COUNTY UNTIL 1045 AM
CDT...

AT 1015 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHWEST OF PORTERVILLE...OR 19 MILES
NORTH OF ST. PAUL...MOVING EAST AT 25 MPH. WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BRONSON...DEVON...FORT SCOTT...FULTON...
GARLAND...HAMMOND...HARDING...HIATTVILLE...MAPLETON...MARMATON...
PAWNEE STATION...PETERSBURG...PORTERVILLE...REDFIELD...UNIONTOWN AND
XENIA.

PEOPLE IN BOURBON COUNTY...INCLUDING UNIONTOWN AND REDFIELD...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

LAT...LON 3804 9509 3805 9477 3805 9464 3804 9462
      3767 9462 3767 9488 3768 9488 3768 9509
TIME...MOT...LOC 1516Z 264DEG 21KT 3780 9517

BOXELL
Special weather statement, Sep 6, 10:43 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1043 AM CDT THU SEP 6 2012

MOZ066-061630-
VERNON MO-
1043 AM CDT THU SEP 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR VERNON COUNTY UNTIL 1130 AM
CDT...

AT 1038 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS 6 MILES SOUTHWEST OF RICHARDS...OR
4 MILES EAST OF FORT SCOTT...MOVING EAST AT 25 MPH. WINDS AROUND 50
MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE NEVADA...SCHELL CITY...SHELDON AND WALKER.

PEOPLE IN VERNON COUNTY...INCLUDING NEVADA AND WALKER...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

LAT...LON 3806 9427 3804 9423 3806 9421 3805 9419
      3806 9413 3804 9411 3804 9406 3786 9406
      3785 9407 3764 9407 3765 9461 3806 9462
TIME...MOT...LOC 1543Z 261DEG 22KT 3786 9460

BOXELL
Special weather statement, Sep 6, 11:21 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1121 AM CDT THU SEP 6 2012

MOZ066-067-077-078-089-061700-
BARTON MO-CEDAR MO-ST. CLAIR MO-VERNON MO-DADE MO-
1121 AM CDT THU SEP 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR BARTON...CEDAR...NORTHWESTERN
DADE...VERNON AND WESTERN ST. CLAIR COUNTIES UNTIL NOON CDT...

AT 1115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
SCHELL CITY TO 6 MILES EAST OF MILO TO OAKTON...MOVING EAST AT 30
MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE APPLETON CITY...EL DORADO SPRINGS...GOLDEN
CITY...LAMAR...LOCKWOOD...LOWRY CITY...NEVADA...SCHELL CITY...
SHELDON...STOCKTON...VERDELLA AND WALKER.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE STOCKTON
LAKE AND TRUMAN LAKE.

PEOPLE IN BARTON...CEDAR...NORTHWESTERN DADE...VERNON AND WESTERN ST.
CLAIR COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

PERSONS ON OR NEAR TRUMAN AND STOCKTON LAKES...GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. THUNDERSTORMS POSE A VARIETY
OF LIFE THREATENING HAZARDS TO BOATERS INCLUDING STRONG WINDS...VERY
CHOPPY WATERS...HAIL...DEADLY CLOUD TO GROUND LIGHTNING...AND
POTENTIALLY BLINDING RAINS. DON'T BE CAUGHT OUT ON THE WATER IN A
THUNDERSTORM...BOATERS SHOULD IMMEDIATELY SEEK SAFE HARBOR.

LAT...LON 3805 9454 3807 9449 3806 9427 3804 9423
      3806 9421 3805 9419 3806 9413 3804 9407
      3822 9406 3821 9372 3777 9373 3738 9388
      3737 9442 3773 9454
TIME...MOT...LOC 1620Z 268DEG 28KT 3813 9414 3776 9416
          3746 9427

BOXELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 10:43 AM CDTSpecial Weather StatementSGFVernon47 min
Sep 6, 11:21 AM CDTSpecial Weather StatementSGFBarton, Cedar, St. Clair, Vernon39 min
Sep 6, 12:14 PM CDTSevere Thunderstorm WarningSGFBenton, Hickory, Polk61 min
Sep 6, 12:40 PM CDTSpecial Weather StatementSGFGreene35 min
Sep 6, 12:51 PM CDTSevere Thunderstorm WarningSGFDallas, Greene, Polk39 min
Sep 6, 1:05 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Hickory, Morgan40 min
Sep 6, 1:07 PM CDTSevere Thunderstorm WarningSGFDallas23 min
Sep 6, 1:24 PM CDTSevere Thunderstorm WarningSGFDallas, Laclede, Webster, Wright51 min
Sep 6, 1:32 PM CDTSevere Thunderstorm WarningSGFCamden, Miller, Morgan43 min
Sep 6, 1:57 PM CDTSevere Thunderstorm WarningSGFCamden, Laclede, Miller, Pulaski48 min
Sep 6, 2:08 PM CDTSevere Thunderstorm WarningSGFMaries, Miller, Morgan, Phelps67 min
Sep 6, 2:09 PM CDTSevere Thunderstorm WarningSGFLaclede, Pulaski, Texas, Wright51 min
Sep 6, 2:31 PM CDTSevere Thunderstorm WarningSGFDent, Maries, Phelps, Pulaski59 min
Sep 6, 2:49 PM CDTSevere Thunderstorm WarningSGFPhelps, Texas41 min
Sep 6, 3:11 PM CDTSevere Thunderstorm WarningSGFMaries, Phelps13 min
Sep 6, 3:16 PM CDTSevere Thunderstorm WarningSGFDent44 min
Sep 6, 3:30 PM CDTSevere Thunderstorm WarningSGFDent, Phelps15 min
Sep 6, 3:31 PM CDTSevere Thunderstorm WarningSGFDent, Shannon, Texas37 min
Sep 6, 3:57 PM CDTSevere Thunderstorm WarningSGFShannon33 min
Sep 6, 3:57 PM CDTSevere Thunderstorm WarningSGFStone, Taney48 min
Sep 6, 4:20 PM CDTSevere Thunderstorm WarningSGFStone, Taney40 min
Sep 6, 4:46 PM CDTSevere Thunderstorm WarningSGFTaney44 min
Sep 6, 4:57 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Taney34 min
Sep 6, 5:04 PM CDTSpecial Weather StatementSGFMcDonald26 min
Sep 6, 6:00 PM CDTSpecial Weather StatementSGFBarry30 min
Sep 6, 6:06 PM CDTSevere Thunderstorm WarningSGFBarry24 min
Sep 6, 6:28 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence16 min
Sep 6, 6:30 PM CDTSpecial Weather StatementSGFHowell45 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.